Alert archive / Mississippi / Tornado Warnings in 2022
Tornado Warning 30, NWS Memphis, TN
NWS Memphis, TN issued this tornado warning at Mar 30, 2022, 7:25 PM CDT for Itawamba County, Monroe County, Mississippi. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 30, 2022, 7:25 PM CDT (00:25 UTC)
- Expired
- Mar 30, 2022, 8:00 PM CDT
- In force
- 35 min
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
- Tornado
- Observed
- Hail
- 0.75 in
Counties Itawamba County, MS, Monroe County, MS
The radar
The Columbus AFB radar (KGWX), 3 km from the middle of the area, began a volume at 00:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 30, 12:16 PM CDT | Tornado Watch | SPC | 9 hr |
The nearest sounding before it
Birmingham, AL (KBMX), launched 00:00Z, 0.4 hours before the alert went out and 166 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4 J/kg
- Mixed-layer CIN
- -65 J/kg
- Mixed-layer LCL
- 1794 m above ground
- 0-6 km bulk shear
- 59 kt
- 0-1 km storm-relative helicity
- 192 m²/s²
- 0-3 km storm-relative helicity
- 449 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
410
WFUS54 KMEG 310025
TORMEG
MSC057-095-310100-
/O.NEW.KMEG.TO.W.0030.220331T0025Z-220331T0100Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Memphis TN
725 PM CDT Wed Mar 30 2022
The National Weather Service in Memphis has issued a
* Tornado Warning for...
Southeastern Itawamba County in northeastern Mississippi...
Northeastern Monroe County in northeastern Mississippi...
* Until 800 PM CDT.
* At 725 PM CDT, a tornado producing storm was located 7 miles east
of Aberdeen, moving northeast at 45 mph.
HAZARD...Damaging tornado.
SOURCE...Radar confirmed tornado.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* Locations impacted include...
Hatley, Gattman, Sipsey Fork, Quincy, Greenwood Springs, Splunge,
Wise Gap, Athens and Parham.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To repeat, a tornado is on the ground. TAKE COVER NOW! Move to a
storm shelter or an interior room on the lowest floor of a sturdy
building. Avoid windows. If you are outdoors, in a mobile home, or in
a vehicle, move to the closest substantial shelter and protect
yourself from flying debris.
&&
LAT...LON 3377 8841 3388 8852 3417 8825 3412 8820
3384 8824
TIME...MOT...LOC 0025Z 232DEG 39KT 3387 8842
TORNADO...OBSERVED
MAX HAIL SIZE...<.75 IN
$$1 follow-up statement
654
WWUS54 KMEG 310045
SVSMEG
Severe Weather Statement
National Weather Service Memphis TN
745 PM CDT Wed Mar 30 2022
MSC057-095-310100-
/O.CON.KMEG.TO.W.0030.000000T0000Z-220331T0100Z/
Itawamba MS-Monroe MS-
745 PM CDT Wed Mar 30 2022
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 800 PM CDT FOR
SOUTHEASTERN ITAWAMBA AND NORTHEASTERN MONROE COUNTIES...
At 744 PM CDT, a confirmed tornado was located near Detroit, or 9
miles northwest of Sulligent, moving northeast at 45 mph.
HAZARD...Damaging tornado.
SOURCE...Radar confirmed tornado.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
Locations impacted include...
Hatley, Gattman, Sipsey Fork, Quincy, Greenwood Springs, Splunge,
Wise Gap, Athens and Parham.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To repeat, a tornado is on the ground. TAKE COVER NOW! Move to a
storm shelter or an interior room on the lowest floor of a sturdy
building. Avoid windows. If you are outdoors, in a mobile home, or in
a vehicle, move to the closest substantial shelter and protect
yourself from flying debris.
&&
LAT...LON 3381 8831 3400 8841 3417 8825 3412 8820
3384 8824
TIME...MOT...LOC 0044Z 232DEG 39KT 3400 8822
TORNADO...OBSERVED
MAX HAIL SIZE...<.75 IN
$$What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this tornado warning went out at Mar 30, 6:50 PM CDT, 35 minutes earlier.
Area forecast discussion, Mar 30, 6:50 PM CDT, 35 minutes before
Area Forecast Discussion
National Weather Service Memphis TN
650 PM CDT Wed Mar 30 2022
.UPDATE...
Updated aviation discussion.
&&
.DISCUSSION... /issued 312 PM CDT Wed Mar 30 2022/
Severe weather is ongoing across much of the Midsouth and is
expected to continue in portions of west Tennessee and northeast
Mississippi through 9-10pm. Low-level shear remains quite strong
per regional VWP data -- 850 mb winds are around 50 kts from
Jackson, MS to Memphis. Damaging wind gusts will continue to be a
threat as this line moves into temperatures in the lower 70s and
dewpoints in the low to mid 60. Farther north into northeastern
Arkansas and western Tennessee, buoyancy is less owing to cloud
cover; however, low /mid-level winds remain very strong.
Strong, possibly damaging wind is also ongoing across the
Midsouth, that is not associated with thunderstorms. Numerous
gusts have been observed in the mid to upper 40 mph range. Well
ahead of the line of thunderstorms, a 53 mph gradient wind was
observed at Tupelo, MS.
Showers, thunderstorms and wind should taper off overnight. Lows
will fall into the 40s across most of the Midsouth.
Surface high pressure will build in tomorrow followed by a weak
ridge aloft Friday. As a result, dry conditions are expected.
Morning lows will be in the 40s Thursday and in the mid to upper
30s Friday. Expect high temperatures in the mid 50s to mid 60s
each day.
Temperatures will trend warmer over the weekend. Afternoon highs
should warm back into the mid 60s to mid 70s. There may be a few
showers early Saturday as a quick moving shortwave moves from
southwest Missouri, across the Midsouth and into middle Tennessee.
The warming trend will continue Monday. A trough will deepen over
the western US Sunday into early next week setting up southwest
flow across the Midsouth. Tuesday into Wednesday rain and
thunderstorms are expected to return to the Midsouth as another
dynamic storm system moves across the middle and lower Mississippi
River valley.
30
&&
.AVIATION...00Z TAF Cycle
A line of thunderstorms will continue to move eastward past MKL
and TUP early this evening. Lingering rain will persist a few
hours after the storms followed by a few sprinkles through
midnight.
Occasional MVFR CIGS are expected tonight at MKL and TUP and will
persist through 15-17Z. Winds will become west late tonight and
remain over 10 knots during the day Thursday.
SWC
&&
.MEG WATCHES/WARNINGS/ADVISORIES...
AR...High Wind Warning until 7 PM CDT this evening for Clay-Craighead-
Crittenden-Cross-Greene-Lee AR-Mississippi-Phillips-
Poinsett-St. Francis.
MO...High Wind Warning until 7 PM CDT this evening for Dunklin-
Pemiscot.
MS...High Wind Warning until 7 PM CDT this evening for Alcorn-Benton
MS-Calhoun-Chickasaw-Coahoma-DeSoto-Itawamba-Lafayette-Lee
MS-Marshall-Monroe-Panola-Pontotoc-Prentiss-Quitman-
Tallahatchie-Tate-Tippah-Tishomingo-Tunica-Union-Yalobusha.
TN...High Wind Warning until 7 PM CDT this evening for Benton TN-
Carroll-Chester-Crockett-Decatur-Dyer-Fayette-Gibson-
Hardeman-Hardin-Haywood-Henderson-Henry-Lake-Lauderdale-
Madison-McNairy-Obion-Shelby-Tipton-Weakley.
&&Hazardous weather outlook, Mar 30, 11:59 AM CDT, 7 hours 26 minutes before
Hazardous Weather Outlook National Weather Service Memphis TN 1159 AM CDT Wed Mar 30 2022 ARZ009-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017- 020>024-TNZ001>004-019>022-048>055-088>092-311900- Alcorn-Benton MS-Benton TN-Calhoun-Carroll-Chester-Chickasaw-Clay- Coahoma-Craighead-Crittenden-Crockett-Cross-DeSoto-Decatur- Dunklin-Dyer-Fayette-Gibson-Greene-Hardeman-Hardin-Haywood- Henderson-Henry-Itawamba-Lafayette-Lake-Lauderdale-Lee AR-Lee MS- Madison-Marshall-McNairy-Mississippi-Monroe-Obion-Panola-Pemiscot- Phillips-Poinsett-Pontotoc-Prentiss-Quitman-Shelby-St. Francis- Tallahatchie-Tate-Tippah-Tipton-Tishomingo-Tunica-Union-Weakley- Yalobusha- 1159 AM CDT Wed Mar 30 2022 This hazardous weather outlook is for portions of East Arkansas... the Missouri Bootheel...North Mississippi...and West Tennessee. .DAY ONE...This Afternoon and Tonight Severe weather is likely across the entire Mid-South. The greatest risk is across north Mississippi. The primary hazards are damaging wind and tornadoes. A secondary hazard includes flash flooding. Timing of severe storms will be most likely over east Arkansas and the Missouri Bootheel during late morning to early afternoon, and over west Tennessee and north Mississippi in the early to late afternoon. In addition to the severe weather threat, very strong non- thunderstorm wind with gusts to 60 mph are expected across the entire Mid-South. The wind will be sufficiently strong to cause tree damage and power outages. It will also make travel difficult, especially for high profile vehicles and particularly on east- west highways. Strong wind may also result in localized blowing dust around freshly plowed fields resulting in diminished visibility. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will be needed today.
In the hours before
Local storm report, Mar 30, 6:59 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
659 PM CDT WED MAR 30 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0542 PM TSTM WND DMG WILLISTON 35.16N 89.38W
03/30/2022 FAYETTE TN PUBLIC
POWER LINES AND TREES DOWN ALONG HWY 76.
&&Local storm report, Mar 30, 7:07 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
707 PM CDT WED MAR 30 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0645 PM TSTM WND DMG HOLLOW ROCK 36.04N 88.27W
03/30/2022 CARROLL TN LAW ENFORCEMENT
MULTIPLE POWER LINES AND TREES DOWN ON HWY
70.
&&Local storm report, Mar 30, 7:10 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
710 PM CDT WED MAR 30 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 PM TSTM WND DMG BOONEVILLE 34.67N 88.57W
03/30/2022 PRENTISS MS BROADCAST MEDIA
MULTIPLE TREES DOWN.
&&Local storm report, Mar 30, 7:13 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
713 PM CDT WED MAR 30 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0315 PM TSTM WND DMG LEPANTO 35.61N 90.33W
03/30/2022 POINSETT AR LAW ENFORCEMENT
ROOF BLOWN OFF THE LEPANTO MUSEUM.
&&Local storm report, Mar 30, 7:21 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
721 PM CDT WED MAR 30 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM TSTM WND DMG 4 W MOSCOW 35.06N 89.47W
03/30/2022 FAYETTE TN PUBLIC
POWERLINES DOWN ACROSS THE ROAD ON HWY 57.
&&Local storm report, Mar 30, 7:24 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
724 PM CDT WED MAR 30 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 PM TSTM WND DMG 1 SW MEDINA 35.79N 88.79W
03/30/2022 MADISON TN AMATEUR RADIO
MULTIPLE TREES DOWN ON HOUSES ON
CHRISTMASVILLE RD. ALSO REPORTS OF MULTIPLE
TREES DOWN DAMAGING HOUSES ON WESTOVER RD.
&&The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 30, 7:11 PM CDT | Tornado Warning | MEG | Itawamba, Lee, Monroe | 34 min |
| Mar 30, 7:22 PM CDT | Severe Thunderstorm Warning | MEG | Itawamba, Monroe | 53 min |
| Mar 31, 2:50 AM CDT | Frost Advisory | MEG | Alcorn, Benton, Calhoun, Chickasaw, Coahoma, DeSoto and 11 more | 30 hr |
Nearby
Tornado Warnings in Mississippi, 2022Every tornado warning in 2022Tornadoes in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.